Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Suggest treatment for asthma triggered by a cold

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2003
Answered : 709 Questions
Hi, my asthma has been triggered by a cold. I've taken several doses of Albuterol over the past 6 hours, but I'm still having trouble catching my breath completely. It's not a full asthma attack and I'm not wheezing. Is there any reason to be concerned, or should I wait for the last dose to kick in?
Posted Wed, 5 Mar 2014 in Asthma and Allergy
Answered by Dr. Rajkishori Godhi 16 minutes later
Brief Answer: should seek doctors advice. Detailed Answer: Hello Madam, Inhaled albuterol works very quickly. If you have not felt relief after several doses over 6 hrs then it indicates that your asthma medication is not working. The general rule is that if you feel you need more of your asthma medication to treat an attack over 18 hrs then you should meet your doctor immediately because it may be a sign of an impending serious attack. Also Albuterol when administered through metered dose inhaler is generally safe but when administered orally or in nebulised form can produce serious side effects in larger doses. So you most definitely need to see your doctor now. Regards, Dr Rajkishori.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor